Journal of Applied Probability
- J. Appl. Probab.
- Volume 49, Number 1 (2012), 84-99.
A recurrent solution of PH/M/c/N-like and PH/M/c-like queues
We propose an efficient semi-numerical approach to compute the steady-state probability distribution for the number of requests at arbitrary and at arrival time instants in PH/M/c-like systems with homogeneous servers in which the inter-arrival time distribution is represented by an acyclic set of memoryless phases. Our method is based on conditional probabilities and results in a simple computationally stable recurrence. It avoids the explicit manipulation of potentially large matrices and involves no iteration. Owing to the use of conditional probabilities, it delays the onset of numerical issues related to floating-point underflow as the number of servers and/or phases increases. For generalized Coxian distributions, the computational complexity of the proposed approach grows linearly with the number of phases in the distribution.
J. Appl. Probab., Volume 49, Number 1 (2012), 84-99.
First available in Project Euclid: 8 March 2012
Permanent link to this document
Digital Object Identifier
Mathematical Reviews number (MathSciNet)
Zentralblatt MATH identifier
Brandwajn, Alexandre; Begin, Thomas. A recurrent solution of PH/M/ c / N -like and PH/M/ c -like queues. J. Appl. Probab. 49 (2012), no. 1, 84--99. doi:10.1239/jap/1331216835. https://projecteuclid.org/euclid.jap/1331216835